Welcome, Guest. Please login or register.
November 24, 2020, 05:12:19 am

Login with username, password and session length


Members
Stats
  • Total Posts: 757210
  • Total Topics: 64056
  • Online Today: 277
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 1
Guests: 152
Total: 153

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Body Fat and Dolutegravir  (Read 236 times)

0 Members and 1 Guest are viewing this topic.

Offline lucbr

  • Member
  • Posts: 17
Body Fat and Dolutegravir
« on: November 20, 2020, 02:50:04 pm »
Hi guys, how are you doing?
I'm not entirely sure if this has been discussed, i searched a little but anyway.

Since i started my treatment (3 years ago) i started to gain a lot of weight. I spend more than 10 years stucked on 60kg and now i am reaching above 80kg with almost no effort. I wonder if this is dolutegravir or anything else. My tests are good, basically everything seems to be working just fine, but i was wonder if anyone is going through the same stuff

Thanks! And good wishes to everyone

Offline ocean

  • Standard
  • New Member
  • Posts: 1
Re: Body Fat and Dolutegravir
« Reply #1 on: November 20, 2020, 03:18:46 pm »
Hey - yes, there are studies showing an effect of INSTIs (like dolutegravir) on weight gain. See also below the link to an article here on poz.com. It definitely makes sense to talk to your doc about it or have you done that already? It is good that we have many more options that we can choose from.
All the best
ocean

https://www.poz.com/article/studies-link-dolutegravir-weight-gain

Online Jim Allen

  • Administrator
  • Member
  • Posts: 16,279
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Body Fat and Dolutegravir
« Reply #2 on: November 20, 2020, 04:14:23 pm »
Quote
I wonder if this is dolutegravir or anything else. My tests are good, basically everything seems to be working just fine, but i was wonder if anyone is going through the same stuff

Hiya,

Yeah, could be.

I mean there is evidence just starting treatment for the first time, HIV itself, immune activation, switching meds in some case, Integrase Inhibitors etc, are all tied to weight gain.

This months edition of poz is on this subject: https://www.poz.com/magazine/poz-focus-weight-gain

Personally looked pregnant at some stage on DTG. However, for me, it was just more movement required and far less food, maybe a tad of middle-age spread. Ended up losing 10 kg in a year. https://forums.poz.com/index.php?topic=72738.msg

Worth talking to your doctor about though and seeing what they think and, prehaps alternative treatment options if needed.  Included a few links below on this, there are tones of threads as well under "weight gain".

Keep us posted.

Best, Jim

Switching to Integrase Inhibitors Not Tied to Gain in ďBad FatĒ
https://www.poz.com/article/switching-integrase-inhibitors-tied-gain-bad-fat

https://www.poz.com/article/integrase-inhibitors-may-tied-weight-gain

https://www.poz.com/article/normal-weight-gain-switch-integrase-inhibitors

https://www.poz.com/article/hiv-may-lead-big-belly

https://www.poz.com/article/starting-hiv-treatment-associated-weight-gain

https://www.poz.com/article/starting-hiv-treatment-women-gain-weight-men

https://www.poz.com/article/weight-gain-immune-activation-may-linked-people-hiv

https://www.poz.com/article/switching-new-version-antiretroviral-tenofovir-may-lead-weight-gain

https://www.aidsmap.com/news/mar-2015/does-hiv-make-you-fat-study-connects-viral-load-fat-gains
« Last Edit: November 21, 2020, 04:05:54 am by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Online Jim Allen

  • Administrator
  • Member
  • Posts: 16,279
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Body Fat and Dolutegravir
« Reply #3 on: November 21, 2020, 04:03:34 am »
@ocean

Welcome to the forum, as a new member of the HIV community can you please open an introduction thread and introduce yourself to the forum members.

I presume you are living with HIV? So let us know how are you doing, how the treatment is going etc.  It's standard for new members.

Thank you.
« Last Edit: November 21, 2020, 04:06:48 am by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline lucbr

  • Member
  • Posts: 17
Re: Body Fat and Dolutegravir
« Reply #4 on: November 21, 2020, 10:54:29 am »
Thanks guys! I was reading the article and itís very interesting indeed!
I have been talking to my doctor yes, but she usually says itís normal. Maybe she is not interested in switching cause dolutegravir is very efficient and it doesnít matter if i get fat or not. Anyways, if it wasnít for the pandemic i would go out and run / work out. maybe staying at home too much is also part of the trouble, but i feel like itís beyond my control now... i will talk to another specialist just in case.

Thanks!

 


Terms of Membership for these forums
 

© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.